Florida, 2007

Damaging Wind and Heavy Rain in Florida, September 2, 2007

September 2, 2007 · NWS JAX · 2 events in 2 counties and zones

Stacked low pressure over the area in a moisture laden environment sparked scattered severe storms across the forecast area. A flood watch was issued for portions of southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Stacked low pressure over the area in a moisture laden environment sparked scattered severe storms across the forecast area. A flood watch was issued for portions of southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 2, 12:50 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 2, 12:50 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT SUN SEP 2 2007

...FLOOD WATCH WILL CONTINUE THRU 8 PM FOR COASTAL SE GA...
...DRIER AIR TO FILTER INTO THE AREA OVER THE NEXT FEW DAYS...

.SYNOPSIS...THICK CLOUD COVER OVER THE N 2/3 OF THE AREA HAS
DELAYED CONVECTION. SCATTERED TSTMS ONGOING OVER THE S 1/3 OF THE
AREA...WHICH ARE ALSO NEAR AND S OF A SFC FRONTAL TROF. WEAK SFC
LOW ALONG THE FRONT IS PRESENTLY JUST E OF THE NE FL/SE GA COAST.
ALOFT...PENCIL RIDGE EXTENDS FROM E OF THE BAHAMAS ACROSS CENTRAL
FL WITH A WEAK SHORTWAVE AIDING SFC LOW DEVELOPMENT OFFSHORE.

.SHORT TERM...CONVECTION WILL CONTINUE TO FIRE THRU THE EVENING
HOURS...WITH HIGHEST POPS FOCUSING ALONG ROUGHLY THE I-95
CORRIDOR. WILL BE CANCELLING THE FLOOD WATCH FOR INLAND SE GA.
HOWEVER...MODELS ARE STILL INDICATING SOME HEAVIER RAINS POSSIBLE
ALONG THE SE GA COAST...PARTICULARLY THE RUC. MOST OF THIS WILL BE
DUE TO COASTAL CONVERGENCE WITH A WIND SURGE ON W SIDE OF
DEVELOPING SFC LOW. NEEDLESS TO SAY...THERE IS MUCH UNCERTAINTY IN
THIS FCST...BUT SEE NO HARM IN KEEPING THE WATCH FOR A FEW MORE
HOURS FOR THAT AREA. IF A GOOD REGION OF CONVERGENCE DEVELOPS...
THE NEXT SHIFT MAY NEED TO EXTEND THE WATCH...BUT THIS IS NOT
ANTICIPATED ATTM.

MODELS IN FAIR AGREEMENT WITH CONTINUED DRY AIR FILTERING INTO THE
AREA ON W SIDE OF LOW. AS A RESULT...HAVE CONTINUED THE PREVIOUS
FCST TREND OF REDUCING POPS FROM THE N AND W FOR THE NEXT FEW
DAYS. WITH DROPPING DEW POINTS...EXPECT SOME UPPER 60S OVER SOME W
LOCATIONS...ESP TUE AND WED MORNINGS. MODELS NOT TOO BULLISH WITH
FOG THE NEXT FEW NIGHTS...WITH BEST CHANCE OVER S ZONES. MAY BE A
BIT MORE THAN PROGGED IN RECENT RAIN AREAS.

.LONG TERM...ATLC SFC LOW FCST TO SLOWLY DEEPEN AND BEGIN TO SHIFT
NE BY MID-WEEK. HOWEVER...12Z GFS SHIFTS NEW ENGLAND HIGH OVER THE
TOP OF THE LOW...WITH THE LOW MOVING BACK TO THE W BY LATE WEEK.
UNTIL THERE IS MORE CONSISTENCY WITH THIS FCST...HAVE MADE FEW
CHANGES TO PRESENT PACKAGE.

&&

.AVIATION...IFR CONDITIONS FROM THIS MORNING HAVE LIFTED TO MAINLY
VFR AT THE TAF SITES. LOW PRESSURE OFF THE COAST CONTINUES TO
DEVELOP BANDS OF SHRA AND TSRA WHICH WILL AFFECT THEN FL TERMINALS
FROM 18Z-22Z. IT IS CERTAINLY POSSIBLE THAT OTHER BANDS WILL DEVELOP
THEREAFTER REQUIRING ADDITIONAL TEMPO INTO THE LATE EVENING. HAVE
INCLUDED A PROB30 FOR SHRA BY 10Z MON AS NAM12 BRINGS CONVERGENCE
AXIS CLOSE ENOUGH TO THE COAST BUT GFS IS LESS AGGRESSIVE.

&&

.MARINE...MODELS STILL SHOW SOME SIGNIFICANT DIRECTIONAL DIFFERENCES
IN THE SHORT TERM...BUT CERTAINLY MORE AGREEMENT THAN YESTERDAY.
WILL GO WITH A BLEND BUT SLIGHTLY FAVOR THE BETTER VERIFYING NAM12.
THIS WILL RESULT IN SCEC CONDITIONS DEVELOPING FOR THE GA WATERS
OVERNIGHT AND PERSISTING INTO MON. MUCH UNCERTAINTY THEREAFTER AS
THE NEW GFS BRINGS LOW BACK TOWARD THE COAST. WILL INCREASE WINDS
SLIGHTLY TO INITIATE A TREND BUT FALL WELL SHORT OF THE GFS
ADVERTISED SCA CONDITIONS FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  89  67  92 /  20  20   0   5
SSI  73  85  75  87 /  50  40  20  20
JAX  72  88  71  89 /  40  50  20  30
SGJ  73  88  75  87 /  50  60  20  40
GNV  72  90  70  90 /  40  50  30  30
OCF  72  90  71  90 /  40  50  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR COASTAL CAMDEN-
     COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

AM...NONE.
&&

CARROLL/DEESE/KERNS
Hazardous weather outlook, Sep 2, 2:00 AM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 AM EDT SUN SEP 2 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
300 AM EDT SUN SEP 2 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WATCH FOR SOUTHEAST GEORGIA THROUGH SUNDAY EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY WITH
THE POTENTIAL FOR HEAVY RAINFALL AND AREAS OF FLOODING...MAINLY
ACROSS SOUTHEAST GEORGIA. ISOLATED STRONG THUNDERSTORMS WILL BE
POSSIBLE WITH FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP
TO 50 MPH.

.DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN LABOR DAY WITH
THE POTENTIAL FOR HEAVY RAINFALL AND AREAS OF FLOODING...MAINLY
ACROSS NORTHEAST FLORIDA. THUNDERSTORMS WILL ALSO PRODUCE STRONG
GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. THUNDERSTORM COVERAGE
SHOULD SLOWLY DECREASE THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

HESS

In the hours before

Special weather statement, Sep 2, 12:50 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT SUN SEP 2 2007

FLZ033-021830-
ST. JOHNS-
150 PM EDT SUN SEP 2 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SAINT JOHNS COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 230
PM EDT...

AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF VILANO BEACH...OR 6
MILES NORTH OF SAINT AUGUSTINE...MOVING EAST AT 5 TO 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND SAINT AUGUSTINE SOUTH...
SAINT AUGUSTINE...SOUTH PONTE VEDRA BEACH...ELKTON...BAKERSVILLE...
VILANO BEACH...SAINT AUGUSTINE SHORES...ANASTASIA...SAINT AUGUSTINE
BEACH AND DUPONT CENTER THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Sep 2, 12:52 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT SUN SEP 2 2007

FLZ035-036-021830-
ALACHUA-GILCHRIST-
152 PM EDT SUN SEP 2 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA
AND SOUTHERN GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT...

AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF BELL...MOVING EAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
TRENTON...BELL...NEWBERRY AND ARCHER THROUGH 230 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Sep 2, 1:00 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT SUN SEP 2 2007

FLZ037-040-021845-
MARION-PUTNAM-
200 PM EDT SUN SEP 2 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN MARION
AND SOUTHERN PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 245 PM EDT...

AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORANGE MILLS
TO 6 MILES WEST OF ORANGE SPRINGS...MOVING SOUTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND PALATKA...HOLLISTER...
ORANGE MILLS...EAST PALATKA...ORANGE SPRINGS...SAN MATEO...
HOG VALLEY...FORT MCCOY...SATSUMA AND WELAKA THROUGH 245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Sep 2, 1:12 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT SUN SEP 2 2007

FLZ038-021900-
FLAGLER-
212 PM EDT SUN SEP 2 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 300 PM EDT...

AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTH OF PALM COAST...OR 3 MILES
WEST OF MARINELAND...MOVING SOUTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ESPANOLA...PALM COAST...
BUNNELL AND FLAGLER BEACH THROUGH 300 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Sep 2, 1:29 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT SUN SEP 2 2007

FLZ036-040-021930-
ALACHUA-MARION-
229 PM EDT SUN SEP 2 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...

AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF MICANOPY...OR 9
MILES SOUTH OF GAINESVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
MCINTOSH...FLEMINGTON...CROSS CREEK...REDDICK...LOWELL AND CITRA
THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE

The radar

The Jacksonville radar (KJAX), 125 km away, was scanning. The volume nearest the first event began at 19:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Alachua

When
September 2, 2:10 PM EST
Where
Alachua County, 3.02 mi SSW of Arredonda
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.560, -82.440

Numerous power lines were blown down along southwest Archer Road.

Heavy Rain, St. Johns

When
September 2, 3:00 PM EST to 5:00 PM EST
Where
St. Johns County, St Augustine
Reported by
Storm Chaser
Coordinates
29.880, -81.320

Spotters across eastern St. Johns county reported 3 inches up to a foot of standing water in some locations. Near State Road 5A and U.S. Highway 1 the swales accumulated around 1 foot of water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47292, 47294.